Alert archive / Minnesota / Gale Warnings in 2016
Gale Warning 7, NWS Duluth, MN
NWS Duluth, MN issued this gale warning at Nov 16, 2016, 3:36 PM CST. It took effect at Nov 17, 2016, 9:00 PM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 16, 2016, 3:36 PM CST (21:36 UTC)
- In effect from
- Nov 17, 2016, 9:00 PM CST
- Expired
- Nov 18, 2016, 4:02 AM CST
- In force
- 7 hr
- Issued by
- NWS Duluth, MN
The text
As transmitted.
333 WHUS73 KDLH 162136 MWWDLH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 336 PM CST WED NOV 16 2016 ...STRONG NORTHEAST WINDS AND HIGH WAVES EXPECTED THURSDAY NIGHT INTO FRIDAY... .A STRONG AREA OF SURFACE LOW PRESSURE LOOKS TO MOVE THROUGH IOWA AND INTO NORTHWEST WISCONSIN THURSDAY NIGHT INTO FRIDAY...WHICH WILL BRING STRONG NORTHEASTERLY WINDS. WITH THE BETTER FETCH AND STRENGTHENING PRESSURE GRADIENT...WINDS LOOK TO ENHANCE AND SUPPORT BUILDING WAVES OVER THE LAKE SUPERIOR WATERS. THESE WINDS ARE EXPECTED TO STRENGTHEN TO GALE WARNING CRITERIA. LSZ121-148-170745- /O.NEW.KDLH.GL.W.0007.161118T0600Z-161118T1200Z/ CHEQUAMEGON BAY-BAYFIELD TO OAK POINT WI- OAK POINT TO SAXON HARBOR WI- 336 PM CST WED NOV 16 2016 ...GALE WARNING IN EFFECT FROM MIDNIGHT THURSDAY NIGHT TO 6 AM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT THURSDAY NIGHT TO 6 AM CST FRIDAY. * SUSTAINED WINDS...NORTHEAST 20 TO 25 KNOTS. * WIND GUSTS...UP TO 40 KNOTS. * WAVES...8 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LSZ140>147-170745- /O.NEW.KDLH.GL.W.0007.161118T0600Z-161119T0000Z/ GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI- 336 PM CST WED NOV 16 2016 ...GALE WARNING IN EFFECT FROM MIDNIGHT THURSDAY NIGHT TO 6 PM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT THURSDAY NIGHT TO 6 PM CST FRIDAY. * SUSTAINED WINDS...NORTHEAST 15 TO 25 KNOTS. * WIND GUSTS...UP TO 40 KNOTS. * WAVES...10 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ JTS
6 follow-up statements
459 WHUS73 KDLH 170441 MWWDLH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 1041 PM CST WED NOV 16 2016 ...STRONG NORTHEAST WINDS AND HIGH WAVES EXPECTED THURSDAY NIGHT INTO FRIDAY... .A STRONG AREA OF SURFACE LOW PRESSURE IS EXPECTED TO MOVE THROUGH IOWA AND INTO NORTHWEST WISCONSIN THURSDAY NIGHT INTO FRIDAY...WHICH WILL BRING STRONG NORTHEASTERLY WINDS. WITH THE BETTER FETCH AND STRENGTHENING PRESSURE GRADIENT...WINDS WILL CAUSE BUILDING WAVES ON LAKE SUPERIOR. THESE WINDS ARE EXPECTED TO STRENGTHEN TO GALE WARNING CRITERIA. LSZ121-148-171445- /O.EXT.KDLH.GL.W.0007.161118T0600Z-161118T1500Z/ CHEQUAMEGON BAY-BAYFIELD TO OAK POINT WI- OAK POINT TO SAXON HARBOR WI- 1041 PM CST WED NOV 16 2016 ...GALE WARNING NOW IN EFFECT FROM MIDNIGHT THURSDAY NIGHT TO 9 AM CST FRIDAY... * SUSTAINED WINDS...NORTHEAST 15 TO 25 KNOTS. * WIND GUSTS...AROUND 35 KNOTS. * WAVES...8 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LSZ140>147-171445- /O.CON.KDLH.GL.W.0007.161118T0600Z-161119T0000Z/ GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI- 1041 PM CST WED NOV 16 2016 ...GALE WARNING REMAINS IN EFFECT FROM MIDNIGHT THURSDAY NIGHT TO 6 PM CST FRIDAY... * SUSTAINED WINDS...NORTHEAST 15 TO 25 KNOTS. * WIND GUSTS...UP TO 40 KNOTS. * WAVES...10 TO 14 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
447 WHUS73 KDLH 171008 MWWDLH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 408 AM CST THU NOV 17 2016 ...GALE FORCE WINDS EXPECTED ACROSS WESTERN LAKE SUPERIOR... .A MAJOR WINTER STORM IS TAKING AIM ON THE WESTERN GREAT LAKES REGION OVER THE NEXT COUPLE DAYS...WITH STRENGTHENING NORTHEAST WINDS BECOMING NORTH ON FRIDAY. GALES TO 35 KNOTS WILL BE COMMON...WITH SOME STORM FORCE GUSTS TO AROUND 45 KNOTS. THE INTENSE WINDS WILL HAVE AN IMPACT ON THE NEARSHORE WATERS OF WESTERN LAKE SUPERIOR...AS WAVE HEIGHTS BUILD TO AS MUCH AS 10 TO 14 FEET. WINDS WILL NOT START TO DECREASE UNTIL SATURDAY. LSZ121-140>148-172015- /O.EXT.KDLH.GL.W.0007.161118T0600Z-161119T1500Z/ CHEQUAMEGON BAY-BAYFIELD TO OAK POINT WI- GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 408 AM CST THU NOV 17 2016 ...GALE WARNING NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST SATURDAY... * SUSTAINED WINDS...NORTHEAST GALES TO 35 KNOTS BECOMING NORTH. * WIND GUSTS...STORM FORCE GUSTS UP TO 45 KNOTS. * WAVES...10 TO 14 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
699 WHUS73 KDLH 171540 MWWDLH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 940 AM CST THU NOV 17 2016 ...GALE FORCE WINDS ARE EXPECTED ACROSS WESTERN LAKE SUPERIOR... .A MAJOR WINTER STORM WILL IMPACT THE WESTERN GREAT LAKES REGION TONIGHT THROUGH EARLY SATURDAY...WITH STRENGTHENING NORTHEAST WINDS BECOMING NORTH FRIDAY AFTERNOON. GALES TO 35 KNOTS WILL BE COMMON...WITH SOME STORM FORCE GUSTS TO AROUND 50 KNOTS. THE INTENSE WINDS WILL HAVE AN IMPACT ON THE NEARSHORE WATERS OF WESTERN LAKE SUPERIOR...AS WAVE HEIGHTS BUILD TO AS MUCH AS 10 TO 14 FEET. WINDS WILL NOT START TO DECREASE UNTIL SATURDAY. LSZ121-140>148-180145- /O.CON.KDLH.GL.W.0007.161118T0600Z-161119T1500Z/ CHEQUAMEGON BAY-BAYFIELD TO OAK POINT WI- GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 940 AM CST THU NOV 17 2016 ...GALE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST SATURDAY... * SUSTAINED WINDS...NORTHERLY GALES TO 35 KNOTS. * WIND GUSTS...GALE FORCE AROUND 45 KNOTS. * WAVES...10 TO 14 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ WL
368 WHUS73 KDLH 172141 MWWDLH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 341 PM CST THU NOV 17 2016 ...GALE FORCE WINDS ARE EXPECTED ACROSS WESTERN LAKE SUPERIOR... .A MAJOR WINTER STORM WILL IMPACT THE WESTERN GREAT LAKES REGION TONIGHT THROUGH EARLY SATURDAY...WITH STRENGTHENING NORTHEAST WINDS BECOMING NORTH FRIDAY AFTERNOON. GALES TO 35 KNOTS WILL BE COMMON...WITH SOME STORM FORCE GUSTS TO AROUND 50 KNOTS. THE INTENSE WINDS WILL IMPACT THE NEARSHORE WATERS OF WESTERN LAKE SUPERIOR...AS WAVE HEIGHTS BUILD TO AS MUCH AS 10 TO 14 FEET. WINDS WILL NOT START TO DECREASE UNTIL SATURDAY. LSZ121-140>148-180745- /O.EXT.KDLH.GL.W.0007.161118T0300Z-161119T1500Z/ CHEQUAMEGON BAY-BAYFIELD TO OAK POINT WI- GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 341 PM CST THU NOV 17 2016 ...GALE WARNING NOW IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST SATURDAY... * SUSTAINED WINDS...NORTHERLY GALES TO 35 KNOTS. * WIND GUSTS...GALE FORCE AROUND 45 KNOTS. A FEW STORM FORCE GUSTS UP TO 50 KNOTS ON FRIDAY. * WAVES...10 TO 14 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
212 WHUS73 KDLH 180333 AAA MWWDLH URGENT - MARINE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE DULUTH MN 933 PM CST THU NOV 17 2016 ...GALE FORCE WINDS EXPECTED ACROSS ALL OF WESTERN LAKE SUPERIOR... .A MAJOR WINTER STORM WILL IMPACT THE WESTERN GREAT LAKES REGION TONIGHT THROUGH EARLY SATURDAY...WITH STRENGTHENING NORTHEAST WINDS TONIGHT AND FRIDAY...THEN BECOMING NORTH FRIDAY AFTERNOON. SUSTAINED GALE FORCE WINDS OF AT LEAST 35 KNOTS WILL BE COMMON...WITH GUSTS NEAR STORM FORCE OF 45 TO 50 KNOTS. THE STRONG WINDS WILL IMPACT ALL OF THE NEARSHORE WATERS OF WESTERN LAKE SUPERIOR...AS WAVE HEIGHTS BUILD TO 10 TO 14 FEET. WINDS WILL DIMINISH ON SATURDAY. LSZ121-140>148-181345- /O.CON.KDLH.GL.W.0007.000000T0000Z-161119T1500Z/ CHEQUAMEGON BAY-BAYFIELD TO OAK POINT WI- GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 933 PM CST THU NOV 17 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM CST SATURDAY... * SUSTAINED WINDS...NORTHEAST BECOMING NORTH 30 TO 35 KNOTS. * WIND GUSTS...45 TO 50 KNOTS. * WAVES...10 TO 14 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
779 WHUS73 KDLH 181002 MWWDLH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 402 AM CST FRI NOV 18 2016 ...STORM WARNING ISSUED FOR WESTERN LAKE SUPERIOR... .A RAPIDLY INTENSIFYING LOW PRESSURE SYSTEM WILL MOVE INTO THE LAKE SUPERIOR REGION THROUGH TONIGHT...REACHING EAST OF THE KEWEENAW PENINSULA BY MIDNIGHT TONIGHT. STRONG PRESSURE FALLS WILL HELP TO CONTRIBUTE TO STRENGTHENING WINDS ACROSS WESTERN LAKE SUPERIOR TODAY. GALE FORCE WINDS ARE EXPECTED EARLY IN THE DAY BUT STORM FORCE GUSTS TO AROUND 50 KNOTS WILL DEVELOP AS THE MORNING WEARS ON. THESE STORM FORCE GUSTS WILL THEN PERSIST INTO TONIGHT...BEFORE STARTING TO SLOWLY DECREASE TO GALES OVERNIGHT. THIS IS THE FIRST STORM WARNING OF THE SEASON AND THE FIRST IN THE PAST FEW YEARS. WAVE HEIGHTS WILL BUILD TO 10 TO 14 FEET AS WELL. LSZ121-140>148-182015- /O.UPG.KDLH.GL.W.0007.000000T0000Z-161119T1500Z/ /O.NEW.KDLH.SR.W.0001.161118T1002Z-161119T0600Z/ /O.NEW.KDLH.GL.W.0008.161119T0600Z-161119T1800Z/ CHEQUAMEGON BAY-BAYFIELD TO OAK POINT WI- GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 402 AM CST FRI NOV 18 2016 ...STORM WARNING IN EFFECT UNTIL MIDNIGHT CST TONIGHT... ...GALE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST SATURDAY... THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A STORM WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. A GALE WARNING HAS ALSO BEEN ISSUED. THIS GALE WARNING IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST SATURDAY. * SUSTAINED WINDS...NORTH GALES TO 40 KNOTS. * WIND GUSTS...NUMEROUS STORM FORCE GUSTS TO 50 KNOTS. * WAVES...12 TO 16 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. && $$ DAP
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this gale warning went out at Nov 16, 2:54 PM CST, 42 minutes earlier.
Area forecast discussion, Nov 16, 2:54 PM CST, 42 minutes before
Area Forecast Discussion
National Weather Service Duluth MN
254 PM CST Wed Nov 16 2016
.SHORT TERM...(This evening through Thursday)
Issued at 253 PM CST Wed Nov 16 2016
A shortwave will lift northeastward from southern Manitoba this
evening into Ontario by early Thursday morning. This will lift
precipitation into Ontario early this evening. Behind this feature,
skies will briefly clear. During this timeframe temperatures will
drop quickly due to light winds and clear skies for a few hours.
Nudged temperatures towards the ECMWF, but if clouds move into the
region quicker than currently forecast, temperatures will be too cold
across NE MN. Patchy fog is also a possibility tonight, but held off
as increasing clouds late tonight should keep fog from forming. Low
temperatures in the 30s in NE MN, and generally in the upper 30s to
low 40s in NW WI tonight.
We will begin to feel the impacts of the incoming winter storm on
Thursday as the low begins developing across the Central Plains.
Synoptically a positively tilted trough will dig across the
CA/NV late tonight and dig into NM/CO by early Thursday morning. The
trough will become slightly negatively tilted as it moves into
western portions of the Central Plains by Thursday evening. Ahead of
the trough, a broad area of low pressure will develop. The latest
GFS/ECWMF/GEM show frontogenetical forcing developing across much of
NE MN. Increased precipitation chances Thursday afternoon based on
this guidance, but precipitation will all be in the form of rain at
this point. Increased precipitation chances across NW WI, but think
initially precipitation will just be drizzly in nature as there will
be some dry midlevel air to overcome. Highs will generally be in the
40s across NE MN and the low to mid 50s across NW WI. Expect breezy
northeast winds Thursday afternoon.
.LONG TERM...(Thursday night through Wednesday)
Issued at 253 PM CST Wed Nov 16 2016
Models still appear to be on track showing an area of low pressure
that will translate through Iowa and into northwest Wisconsin Friday
morning and afternoon, with a Winter Storm Watch still in affect for
mainly the northwestern half of the forecast area. Model soundings
indicate a sufficiently moist profile through the dendritic snow
growth zone. Lift also appears to be in place with strong 1000-850
mb layer frontogenetical forcing associated with the system.
Precipitation type still continues to be mainly a transition from
rain to snow with little in the way of mixed precipitation due to a
fairly isothermal profile. Snowfall will likely begin late Thursday
night into Friday morning for our northwestern forecast area and to
the east through the day Friday. A tightening pressure gradient will
bring some gusty northeast winds, which will then switch to a more
north to northwesterly direction late Friday into Saturday morning.
Initially, these northeast winds could bring some lake enhanced snow
due to the better fetch and the Lake Superior waters still
relatively warm. The gusty winds, mainly between 25 and 30 knots,
may also cause some patchy blowing snow across northeastern
Minnesota Friday afternoon and into northwestern Wisconsin Friday
evening. Snowfall amounts could range between 0.5-2 inches in
northwestern Wisconsin and up to 13 inches possible in north central
Minnesota.
Saturday and Sunday look to be quieter in terms of precipitation,
but temperatures look to really drop with the fresh snowfall and
clearing skies, with low temperatures Sunday morning into the lower
to mid teens. Another slight chance of a rain/snow mix is possible
for Tuesday and Wednesday for north central Minnesota as a weak
trough of low pressure moves through.
&&
.AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon)
Issued at 1200 PM CST Wed Nov 16 2016
VFR conditions will prevail for much of the TAF period. High
pressure will slide into the central Great Lakes this evening,
while a shortwave lifts into Ontario. With this setup, expecting a
brief period of low level wind shear at all terminals between 22Z-
06Z. Winds will decouple at the surface, while the low level jet
strengthens aloft and moves eastward per the latest GFS/NAM/RAP.
Fog may be an issue late tonight, but the limiting factors will
be cloud cover and winds may be a bit too high. Regardless
included at KHIB/KHYR and KDLH. Have higher confidence in fog
formation at KDLH due to easterly flow advecting moisture in from
Lake Superior. The NAM in particular keeps KDLH in LIFR/IFR
conditions, but think that is a bit too pessimistic at this time
based on the GFS/RAP. Expect ceilings in the 15-25 kft range to
develop late tonight and persist through the end of the TAF
period.
&&
.PRELIMINARY POINT TEMPS/POPS...
DLH 37 48 37 39 / 0 30 70 90
INL 32 41 29 32 / 0 20 70 80
BRD 36 46 34 35 / 0 50 80 90
HYR 39 54 42 47 / 10 30 50 80
ASX 42 54 41 46 / 10 20 60 80
&&
.DLH WATCHES/WARNINGS/ADVISORIES...
WI...None.
MN...Winter Storm Watch from Friday morning through Friday evening
for MNZ010-018-025-026-033>035.
Winter Storm Watch from Friday morning through late Friday night
for MNZ011-012-019.
LS...Gale Warning from midnight Thursday night to 6 PM CST Friday for
LSZ140>147.
Gale Warning from midnight Thursday night to 6 AM CST Friday for
LSZ121-148.
&&
SHORT TERM...WL
LONG TERM...JTS/melde
AVIATION...WLHazardous weather outlook, Nov 16, 3:27 PM CST, 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 327 PM CST WED NOV 16 2016 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-171130- KOOCHICHING-NORTH ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTH ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/NORTH SHORE- SOUTHERN COOK/NORTH SHORE-NORTH CASS-SOUTH ITASCA-SOUTH CASS- CROW WING-NORTHERN AITKIN-SOUTH AITKIN-CARLTON/SOUTH ST. LOUIS- PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-BURNETT-WASHBURN-SAWYER-PRICE- 327 PM CST WED NOV 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY AN APPROACHING STORM SYSTEM IS FORECAST TO BRING ACCUMULATING SNOW TO THE NORTHLAND AS EARLY AS LATE THURSDAY NIGHT OVER NORTHWEST PARTS OF THE NORTHLAND. RAIN WILL MIX WITH THEN CHANGE TO SNOW FRIDAY INTO FRIDAY NIGHT ACROSS THE REST OF THE NORTHLAND...DIMINISHING FOR MOST AREAS EARLY SATURDAY. SNOW WILL CONTINUE TO BE POSSIBLE THROUGH SATURDAY IN THE SNOWBELT OF NORTHERN WISCONSIN. SNOW ACCUMULATION OF 6 OR MORE INCHES...VISIBILITY 1/2 MILE OR LESS...AND SLIPPERY ROADWAYS ARE LIKELY WITH THIS SYSTEM...MAINLY OVER PORTIONS OF NORTHERN MINNESOTA. A WINTER STORM WATCH HAS BEEN ISSUED FOR AN AREA STRETCHING FROM BRAINERD NORTHWARD TO INTERNATIONAL FALLS AND HIBBING. SEE THE LATEST WINTER WEATHER MESSAGE ISSUED BY OUR OFFICE FOR SPECIFIC DETAILS CONCERNING THE FIRST SIGNIFICANT SNOWFALL OF THE SEASON. A SHIFT IN THE TRACK OF THE STORM IS STILL POSSIBLE WHICH WOULD IMPACT EXPECTED SNOW AMOUNTS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT. LSZ121-140>148-171130- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 327 PM CST WED NOV 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NEARSHORE WATERS OF WESTERN LAKE SUPERIOR. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY STRONG WINDS AND BUILDING WAVES WILL RESULT IN A LONG PERIOD OF HAZARDOUS CONDITIONS...ESPECIALLY FOR SMALL CRAFT...BEGINNING THURSDAY EVENING AND CONTINUING THROUGH SUNDAY MORNING. WINDS WILL INCREASE TO GALES THURSDAY NIGHT AND CONTINUE INTO AT LEAST SATURDAY MORNING. THE WINDS WILL INITIALLY BE FROM THE NORTHEAST THURSDAY NIGHT AND FRIDAY MORNING...THEN BECOME NORTHERLY FRIDAY AFTERNOON AND EVENING...FOLLOWED BY A COUPLE DAYS OF STRONG AND COLDER NORTHWEST FLOW SATURDAY INTO SUNDAY. A GALE WARNING HAS BEEN ISSUED FOR MUCH OF WESTERN LAKE SUPERIOR FOR THURSDAY NIGHT THROUGH EARLY FRIDAY EVENING...AND IT MAY NEED TO BE EXTENDED INTO SATURDAY. SEE THE LATEST NEARSHORE MARINE FORECAST AND MARINE WEATHER MESSAGE FOR MORE DETAILS. MELDE MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS: HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)
The office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 16, 3:34 AM CST | Winter Storm Watch | DLH | Aitkin, Carlton, Cass, Cook, Crow Wing, Itasca and 4 more | 36 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.